MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that damaged lens was found inside the carton and the cartridge was split.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned pressed into the well area of the lens case.Viscoelastic was observed on the lens.Both haptics were folded in on the optic typical of loading into a cartridge.No lens damage was observed.The lens was cleaned with klrp.Very small chip was observed on anterior optic edge.No other damage observed.Lens dimensions were acceptable (plan view) using an approved template.Product history records were reviewed, and documentation indicated the product met release criteria.It is unknown if a qualified cartridge was used as the model was not specified.The company lens is only qualified for use in the company cartridge.The handpiece and viscoelastic used were not provided.It is unknown if qualified products were used.A very small chip was observed on the optic edge.No other damage was observed.Information was provided that the cartridges tip split.It is unknown if a qualified cartridge was used.The diopter lens is only qualified for use in the company cartridge.Lens dimensions were acceptable (plan view) using an approved template.If is unknown if a qualified cartridge, handpiece and viscoelastic were used.Per the instruction for use (ifu): company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15932151
Report Number1119421-2022-02598
Device Sequence Number4459875
Product Code HQL
UDI-Device Identifier00380652397025
UDI-Public00380652397025
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2025
Device Model NumberCC60WF
Device Lot Number15312371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2022
Initial Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale